MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120510
Medical Device Problem Codes Product Quality Problem (1506); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization using the balloon assist of aneurysm, a galaxy g3 5mm x 10cm coil (gly120510, 30517631) was prepped and used as per the instructions for use (ifu).The complaint coil was re-sheathed because the complaint coil was unable to be framed as intended for aneurysm.However, the sheath got torn and unable to be restored and re-sheathed.The complaint coil was replaced with another coil and the procedure completed.There was no negative impact to the patient.A continuous flush was done.Other concomitant device is a microcatheter (echelon).Additional information received further clarified that the physician started to wind the coil in the aneurysm but the winded coil was not intended shape as expected.There was no report of resistance at any time during advancement of the coil through the microcatheter (mc).The mc was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the mc.The microcoil was not positioned at a relative sharp angle to the microcatheter.It was not necessary to remove the microcatheter.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization using the balloon assist of aneurysm, a galaxy g3 5mm x 10cm coil (gly120510, 30517631) was prepped and used as per the instructions for use (ifu).The complaint coil was re-sheathed because the complaint coil was unable to be framed as intended for aneurysm.However, the sheath got torn and unable to be restored and re-sheathed.The complaint coil was replaced with another coil and the procedure completed.There was no negative impact to the patient.A continuous flush was done.Other concomitant device is a microcatheter (echelon).Additional information received further clarified that the physician started to wind the coil in the aneurysm but the winded coil was not intended shape as expected.There was no report of resistance at any time during advancement of the coil through the microcatheter (mc).The mc was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the mc.The microcoil was not positioned at a relative sharp angle to the microcatheter.It was not necessary to remove the microcatheter.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30517631 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation (mre), there is no indication that the events are related to the device manufacturing process.The exact cause of the events could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events are related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 5MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15699182
Report Number3008114965-2022-00688
Device Sequence Number8229383
Product Code KRD
UDI-Device Identifier10886704077503
UDI-Public10886704077503
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLY120510
Device Catalogue NumberGLY120510
Device Lot Number30517631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON MICROCATHETER
Patient SexUnknown